Learn something new every day
More Info... by email
Although it is an anticonvulsant, pregabalin is often used to relieve nerve pain. Doctors usually prescribe low doses of this medication at first, and the dose is then gradually increased. Patients should not suddenly stop taking this medication, however, since it can cause a number of withdrawal symptoms. Some common symptoms of pregabalin withdrawal include nervousness, insomnia, gastrointestinal problems, and headaches. To stop taking this medication, most doctors recommend gradually decreasing the dosage.
Pregabalin is an anticonvulsant, but it is commonly used to help relieve the pain caused by nerve damage. It is often prescribed for shingles pain and fibromyalgia. Patients suffering from diabetic neuropathy might also benefit from this medication. Since it is an anticonvulsant, pregabalin is also prescribed for patients suffering from seizure disorders, such as epilepsy.
This medication generally comes in pill form, and it is taken orally. To help minimize the side effects of pregabalin, most doctors start their patients with low doses of this medication. Over time, the dosage gradually increases, if a patient needs more.
Many patients who take this medication typically become dependent upon it. Individuals who abruptly stop taking this medication will often experience a number of pregabalin withdrawal symptoms. Patients who are taking this medication for seizure treatment, for instance, will often start having seizures again. These seizures could possibly be more intense than the seizures that they experienced before taking the medication. Even some patients who were taking this medication for pain management might also experience seizures if they quit taking it abruptly.
Some of the most common pregabalin withdrawal symptoms include anxiety and nervousness. Depression can also occur during pregabalin withdrawal. Many patients who experience pregabalin withdrawal will also find it difficult to fall asleep or stay asleep. In severe cases, delirium and hallucinations may also occur, but this is rare.
Physical pregabalin withdrawal symptoms have also been reported. Nausea and diarrhea, for instance, are very common pregabalin withdrawal symptoms. Most people going through pregabalin withdrawal also suffer from headaches. Dizziness and concentration problems may also occur if patients stop taking this medication suddenly.
Patients who take this medication should first speak with their doctors. Doctors will usually try to gradually decrease the amount of pregabalin that their patients take. This can help reduce the amount or severity of withdrawal symptoms. Generally, it will take roughly a week or two before a person is completely off of this medication, but it can take several months.
One of our editors will review your suggestion and make changes if warranted. Note that depending on the number of suggestions we receive, this can take anywhere from a few hours to a few days. Thank you for helping to improve wiseGEEK!